Ongoing digestive issues after antibiotics

Browse our forums now - if you wish to talk to others you need to be a member. Simply follow this link, create a username and password, and you could be talking to others in our forums today!

Moderator: talkhealth

Post Reply
2 posts
tazm1995
Posts: 1
Joined: Mon Apr 17, 2017 10:04 am
Quote

by tazm1995 on Mon Apr 17, 2017 10:06 am

Ongoing digestive issues after antibiotics

Hi there,

I'm posting on behalf of my mum. This is her account so far:

I had three courses of unavoidable antibiotics back in November 2016, and since then my digestive system has really been messed up. I've been having lots of yogurt and took acidophilus for a while but after five months I still have very loose bowel movements or diarrhoea daily - only during the night and in the morning. I tried taking some other probiotics but gave up after a few days as they made it much worse. A nutritionist I saw said I should definitely not have probiotics or kefir or fermented vegetables at this stage as it would make it even worse, so I haven't dared try. She also suggested I may have SIBO (small intestine bacterial overload), but the UK NHS seems very dismissive of this. I've tried FODMAP with no success, I even had a colonoscopy in case it was bowel cancer. The specialist says it should sort itself out with time, but I see no sign of any improvement. Has anyone had any experience of this type of thing?

Thanks so much for any replies.

User avatar
talkhealth
Posts: 1711
Joined: Thu Nov 04, 2010 3:29 pm
Quote

by talkhealth on Fri Jun 09, 2017 10:39 am

Re: Ongoing digestive issues after antibiotics

Thank you for your post and sorry to hear about your situation.

It might be best to go back to your GP to see if they can suggest anything further that may help you if the situation has not sorted itself.

Do let us know if things have improved.
talkhealth team

Visit our events page - https://www.talkhealthpartnership.com/events

Post Reply
2 posts